MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the distal catheter shaft was seen to be broken/fractured 146cm from the strain relief.Both catheter sections were examined and were noted to be torn/broken.No further damage was noted to the catheter.The catheter hub and tip were intact.Functional inspection could not be performed due to the damage to subject microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed during analysis as the device problem is unknown/unclear.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.There was a surgical delay of 10 minutes due to this event.Access was through femoral.An microcatheter was used to advance the flow diverter.The physician stated that the stent 'had wall apposition when he tried to deploy but the stent did not open correctly so we had to remove the stent.The flow diverter recaptured/resheathed back during the procedure three times.Product analysis found the returned microcatheter was broken/fractured 146cm from the strain relief.There was evidence of force used, as the inner wire and the shaft was noted to be torn/damaged with frayed edges.It is possible force used against the tortuous anatomy contributed to the reported issue.An assignable cause of undeterminable was assigned for the reported ¿device problem unknown/unclear¿ as the device problem is unknown/unclear.An assignable cause of procedural factors will be assigned to the analyzed ¿catheter shaft broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject microcatheter was returned for analysis and the device investigation revealed that the shaft of the subject catheter was found to be broken/fractured during use.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21061035
Report Number3008881809-2025-00002
Device Sequence Number8153201
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public(01)04546540698131(17)260823(10)24486258
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Catalogue NumberM003XT2750810
Device Lot Number24486258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN); SOFIA CATHETER (MICROVENTION); SURPASS EVOLVE STENT (STRYKER)
Patient Age40 YR
Patient SexFemale